MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP
Model Number ADVIA CENTAUR XP
Medical Device Problem Codes False Negative Result (1225); False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted siemens to report flagged low/non-reactive hepatitis b surface antigen (hbsii) results that were obtained on multiple patient samples on an advia centaur xp instrument.The low results were not reported to the physician(s).The customer indicated that the samples were repeated on the same or alternate instrument.The customer did not provide patient data to demonstrate the low and/or non-reactive hbsii results.However, the customer provided reactive hbsagii results obtained on twenty-five patient samples on an alternate advia centaur xp instrument.There are no known reports of patient intervention or adverse health consequences due to the low and/or non-reactive hbsii results.
 
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center to report low hepatitis b surface antigen (hbsii) results were obtained on patient samples on an advia centaur xp instrument.Quality controls (qc) and calibrations recovered within acceptable ranges on the day of the event.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During this visit, the cse performed a visual protocol, conducted a total service call, and replaced the cuvette load sensor.The cse calibrated the reagent probes and adjusted the heights of the sample and ancillary probes.Then, the cse performed instrument diagnostics and a daily clean, which passed.The customer ran qc and qc recovered within acceptable ranges.The cse verified the assay performance using hbsii qc, which was found to be acceptable.An instrument malfunction potentially contributed to the low and/or non-reactive hbsii results.This mdr is being filed in an abundance of caution as the customer did not provide the patient data demonstrating the non-reactive/low hbsii results.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2023-00219 on 20-jul-2023.Corrected information (27-jul-2023): the initial report indicated that the customer contacted siemens to report flagged low-non-reactive hepatitis b surface antigen (hbsii) results were obtained on multiple patient samples on the advia centaur xp instrument.Upon further clarification, it was determined that false positive hbsii results were obtained on multiple patient samples on an advia centaur xp instrument.Sections b5 and b6 and the medical device problem code in section h6 were updated to reflect the corrected information.The analyzer is performing within specifications.No further evaluation of this analyzer is needed.
 
Event or Problem Description
False-low-positive hepatitis b surface antigen (hbsii) results were obtained on multiple patient samples on an advia centaur xp instrument.The positive results were not reported to the physician(s).The customer indicated that the samples were repeated on an alternate advia centaur xp instrument and repeat results were negative/non-reactive.The negative/non-reactive results were reported.However, the customer did not provide the repeat results for these samples.There are no known reports of patient intervention or adverse health consequences due to the low positive hbsii results.

Brand Name
ADVIA CENTAUR XP
Common Device Name
ADVIA CENTAUR XP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
chapel lane, swords, co.
registration number: 8020888
dublin
EI  
Manufacturer Contact
kristin kehyaian
511 benedict ave
tarrytown, NY 10591
9148267101
MDR Report Key17363766
Report Number2432235-2023-00219
Device Sequence Number20350655
Product Code JJE
UDI-Device Identifier00630414573564
UDI-Public00630414573564
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K041133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Device Catalogue Number10364455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/25/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown